Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2001, 6:49 PM CDT for Lynn County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2001, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 30, 2001, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:10 PM CDT | Hail 0.75 | Grassland, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS54 KLUB 302351 SVRLBB TXC305-010030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 649 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 730 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF GRASSLAND...OR ABOUT 6 MILES EAST OF TAHOKA...MOVING SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF DRAW. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DRAW... GRASSLAND... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3339 10181 3296 10182 3296 10157 3339 10157
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:10 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 30, 5:10 PM CDT, 1 hour 39 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 510 PM CDT MON APR 30 2001 ...SVR TSTM WATCH BOX TO BE ISSUED SHORTLY FOR PARTS OF THE CWFA... NEW WATCH BOX WL BE ISSUED SHORTLY FOR PARTS OF THE AREA PER COORD CALL WITH SPC. SEE WATCH BOX PRODUCTS FM SPC FOR MORE DETAILS. FOR THE ZFP... KLBB RADAR SHOWING TSRA DVLPG WITHIN A RGN OF DECENT THETA-E CONVG. LAPS DERIVED SOUNDINGS SUPPORT CAPES OF AROUND 1500-1800 J/KG...MAINLY EAST OF A LINE FROM KPVW-KLBB. EXPECT ACTIVITY TO CONT TO DVLP AS TSRA MOVE E INTO SLGTLY DEEPER MOISTURE AND A MORE UNSTABLE ATMOS. WL UPDATE THE ZFP MAINLY TO INCR POPS. WL CONT MENTION OF SVR BUT BE MORE SPECIFIC ON THE TYPE OF SVR THREAT (ERGO WINDS AND HAIL). SVR THREAT WL GRADUALLY DECR LTR THIS EVENING WITH THE LOSS OF SOLAR INSOLATION. UPDATED ZFP OUT SHORTLY. .LUB...NONE. ST
In the hours before
Special weather statement, Apr 30, 6:21 PM CDT, 28 minutes before
TXZ023>026-028>032-034>038-040>044-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 621 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 181... LAMB...HOCKLEY... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... TERRY...SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY... GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE... KING...STONEWALL... THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
Special weather statement, Apr 30, 6:47 PM CDT, 2 minutes before
TXZ023>026-029>032-035>038-040>044-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 647 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTY FROM SEVERE THUNDERSTORM WATCH NUMBER 181... TERRY... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY... GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE... KING...STONEWALL... THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCHs AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.